Alert archive / Georgia / Tornado Warnings in 2020
Tornado Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 19, 2020, 9:55 PM EDT for Brantley County, Pierce County, Wayne County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 9:55 PM EDT (01:55 UTC)
- Expired
- Jun 19, 2020, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Brantley County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.6
The text
As transmitted.
014
WFUS52 KJAX 200155
TORJAX
GAC025-229-305-200230-
/O.NEW.KJAX.TO.W.0037.200620T0155Z-200620T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
955 PM EDT Fri Jun 19 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Pierce County in southeastern Georgia...
Northeastern Brantley County in southeastern Georgia...
Southwestern Wayne County in southeastern Georgia...
* Until 1030 PM EDT.
* At 954 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Screven, or 7 miles east of Patterson, moving
south at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Raybon around 1030 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3144 8209 3145 8195 3124 8183 3122 8215
TIME...MOT...LOC 0154Z 354DEG 10KT 3141 8202
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
HESS1 follow-up statement
552
WWUS52 KJAX 200214
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1014 PM EDT Fri Jun 19 2020
GAC025-229-305-200230-
/O.CON.KJAX.TO.W.0037.000000T0000Z-200620T0230Z/
Pierce GA-Brantley GA-Wayne GA-
1014 PM EDT Fri Jun 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN PIERCE...NORTHEASTERN BRANTLEY AND SOUTH CENTRAL WAYNE
COUNTIES...
At 1014 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Offerman, or near Patterson, moving south at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Raybon around 1045 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3140 8207 3141 8197 3124 8183 3122 8215
TIME...MOT...LOC 0214Z 355DEG 9KT 3137 8202
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 19, 9:47 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 9:47 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 947 PM EDT Fri Jun 19 2020 .UPDATE... Persistent strong storms and showers continue to move through the forecast area with severe storms still progressing across southeast Georgia. The severe Georgian storms are currently near and south of the Altamaha River moving southeastward, possessing the potential for tornadic activity, torrential rain, and hail. Storms are expected to clear out overnight with dry conditions for most areas through tomorrow morning. Potential for inland fog and low level clouds on Saturday morning which is expected to lift up after sunrise. && .PREV DISCUSSION [817 PM EDT]... .NEAR TERM [Through Tonight]... Convection firing along the sea breeze boundary, as well as along a boundary running from about Savannah to Cross City. Southeast of the boundary, dew points in the 70s, while low to mid 60s to the northwest of it. Morning sounding was near 1.5 inches precipitable water, while Tallahassee was near 1 inch. Been some hail reported in southeast Georgia with these storms. Would expect evening dissipation as usual, with near normal temps expected. .SHORT TERM [Saturday Through Sunday Night]... Drier air gradually works into the area...more so on Sunday than tomorrow. Scattered convection still possible as northern stream trough continues to slide east, along with the usual Gulf and Atlantic sea breeze collisions. Will need to monitor high temps, especially on Sunday as cloud cover and humidities will be lower. .LONG TERM [Monday Through Friday]... No major changes made to previous forecast, so the morning discussion is still relevant...as follows. The dry and subsident air mass will begin to erode by Monday afternoon as southwesterly low and mid level flow gradually strengthens downstream of an upstream trough that will be digging southeastward through the Ohio and Tennessee Valleys. Widely scattered convection may develop late on Monday afternoon and through the early evening hours across the southern portions of the St. Johns River basin, where deeper moisture will reside and sea breezes are expected to collide, with only isolated coverage elsewhere. Highs on Monday and Tuesday will climb to the mid 90s inland and around 90 at the Atlantic coast, with afternoon heat index values of 100-105. Diurnal convective coverage will then gradually increase, with widely scattered afternoon and evening convection on Tuesday and then scattered to numerous coverage for Wednesday and Thursday afternoons. Activity could linger well into the evening hours beginning around midweek as temperatures aloft begin to cool off and deeper moisture overspreads our area from west to east. Thunderstorms along the I-95 corridor will likely pulse and become strong as activity intersects a pinned Atlantic sea breeze boundary. Prevailing west-southwest low and mid level flow will result in continued hot temperatures before afternoon convection develops, with low to mid 90s expected region-wide on Wednesday and Thursday. Increasing humidity levels will drive heat index values up towards 105 degrees by midweek. Lows next week will remain in the 70s. .AVIATION... [Through 00Z Sunday] Strong storms and showers will continue to build and move eastward through NE Florida and in SE Georgia, near the Altamaha River basin. Convection will eventually disperse late tonight with mostly VFR conditions overnight with potential for patchy fog and lower ceilings early on Saturday morning. Conditions will clear after sunrise. .MARINE... Main issue will be convective development, with prevailing winds remaining 10-15 knots or lower with seas 2-4 feet. The days with the least convection will be Sunday/Monday. .FIRE WEATHER... Hot temperatures and less thunderstorm coverage this weekend will result in minimum relative humidity values falling to near 40 percent at all inland locations on Saturday and Sunday. Light westerly transport winds are forecast on Saturday, with gradually strengthening southwesterly transport winds forecast on Sunday, resulting in good dispersion values for inland locations. The Atlantic and Gulf coast sea breezes will move well inland both days, resulting in onshore winds sustained at 10-15 mph at coastal locations during the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 90 70 93 72 / 50 10 10 20 10 SSI 73 85 74 89 74 / 10 10 0 10 10 JAX 70 90 72 93 72 / 10 20 20 20 10 SGJ 70 87 72 90 73 / 20 0 0 10 10 GNV 68 92 70 94 70 / 60 10 10 20 10 OCF 70 92 71 93 72 / 40 0 0 30 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 19, 7:44 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
744 PM EDT Fri Jun 19 2020
FLZ023-030-031-200030-
Baker FL-Union FL-Bradford FL-
744 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTH
CENTRAL BAKER AND NORTHEASTERN UNION COUNTIES UNTIL 830 PM EDT...
* At 744 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Raiford, moving northeast at 10
mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
up to 50 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Lake Butler, Raiford, New River, Beasley, Lawtey, Ellerbee and
Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3028 8219 3012 8205 3004 8205 2994 8227
3008 8240
TIME...MOT...LOC 2344Z 232DEG 7KT 3006 8227
HESSSpecial weather statement, Jun 19, 7:56 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
756 PM EDT Fri Jun 19 2020
GAZ135-136-200045-
Appling GA-Wayne GA-
756 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES UNTIL 845 PM EDT...
* At 756 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Surrency, moving east at 10
mph.
* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Jesup and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3178 8198 3179 8196 3176 8194 3176 8193
3175 8193 3176 8192 3176 8191 3173 8191
3171 8188 3154 8192 3165 8219 3178 8216
3180 8200
TIME...MOT...LOC 2356Z 280DEG 7KT 3169 8212
HESSSpecial weather statement, Jun 19, 7:59 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
759 PM EDT Fri Jun 19 2020
FLZ023-200045-
Baker FL-
759 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER COUNTY UNTIL 845
PM EDT...
* At 759 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Olustee, or 12 miles northwest
of Raiford, moving east at 10 mph.
* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Macclenny, Glen St. Mary and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3030 8244 3039 8220 3039 8219 3038 8219
3038 8218 3036 8217 3036 8215 3015 8209
3014 8224 3014 8239
TIME...MOT...LOC 2359Z 255DEG 7KT 3022 8235
HESSSpecial weather statement, Jun 19, 8:47 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
847 PM EDT Fri Jun 19 2020
GAZ133-135-136-200130-
Appling GA-Jeff Davis GA-Wayne GA-
847 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHEASTERN JEFF DAVIS
AND APPLING COUNTIES UNTIL 930 PM EDT...
* At 846 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Odum, or 8 miles southeast of
Surrency, moving east at 15 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
up to 50 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Jesup, Baxley, Hazlehurst, Graham, Surrency, Gardi, Plant Hatch,
Odum, Doctortown and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3196 8238 3194 8238 3194 8227 3182 8201
3179 8199 3179 8195 3167 8185 3165 8181
3166 8181 3161 8177 3158 8170 3146 8162
3142 8175 3161 8222 3184 8265 3196 8253
3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 0046Z 280DEG 12KT 3165 8207
HESSSpecial weather statement, Jun 19, 9:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EDT Fri Jun 19 2020
GAZ136-151-200200-
Pierce GA-Wayne GA-
912 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 1000 PM EDT...
* At 912 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Screven, or 10 miles west of
Jesup, moving south at 10 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Jesup, Screven, Offerman and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3169 8194 3141 8180 3136 8199 3137 8203
3137 8204 3136 8204 3135 8203 3133 8210
3157 8214 3160 8213
TIME...MOT...LOC 0112Z 343DEG 7KT 3155 8205
HESSSpecial weather statement, Jun 19, 9:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
933 PM EDT Fri Jun 19 2020
GAZ134-135-151-200215-
Pierce GA-Bacon GA-Appling GA-
933 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON AND
CENTRAL APPLING COUNTIES UNTIL 1015 PM EDT...
* At 933 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Baxley, moving
east at 10 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Baxley, Alma, Surrency and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3172 8213 3166 8213 3135 8232 3146 8250
3147 8250 3147 8251 3153 8260 3156 8260
3156 8263 3159 8263 3167 8258 3167 8252
3173 8252 3174 8253 3179 8250
TIME...MOT...LOC 0133Z 267DEG 9KT 3169 8243
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:47 PM EDT | Special Weather Statement | JAX | Appling, Wayne | 43 min |
| Jun 19, 8:52 PM EDT | Areal Flood Warning | JAX | Appling, Wayne | 3 hr |
| Jun 19, 9:12 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
| Jun 19, 9:19 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Wayne | 41 min |
| Jun 19, 9:30 PM EDT | Tornado Warning | JAX | Brantley, Pierce, Wayne | 30 min |
| Jun 19, 9:33 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jun 19, 10:27 PM EDT | Tornado Warning | JAX | Brantley, Pierce | 33 min |
| Jun 19, 10:37 PM EDT | Special Weather Statement | JAX | Pierce | 38 min |
| Jun 19, 10:53 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce | 37 min |
| Jun 19, 11:07 PM EDT | Special Weather Statement | JAX | Pierce | 38 min |
| Jun 19, 11:28 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Ware | 32 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | JAX | Brantley | 33 min |
| Jun 20, 3:54 PM EDT | Special Weather Statement | JAX | Glynn | 51 min |
| Jun 20, 4:48 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Jun 20, 6:04 PM EDT | Special Weather Statement | JAX | Glynn | 41 min |
| Jun 20, 6:13 PM EDT | Special Weather Statement | JAX | Pierce | 47 min |
| Jun 20, 7:09 PM EDT | Special Weather Statement | JAX | Brantley | 51 min |
Nearby
Tornado Warnings in Georgia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.